lyrica as preventative

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Natali
Regular Member


Date Joined Jul 2005
Total Posts : 34
   Posted 8/2/2006 3:08 PM (GMT -6)   
Have any of you tried Lyrica as a preventative. How long does it take to know if it will help. I took 75 mgs nights for 2 weeks, and started 75 mgs in morning andnight about 3 days ago. It makes me kinda woozy and I feel a little spaced out. I am on vacation so thought I would try the day thing now to see how I handle it.
 
No effect so far, but maybe it is too soon? I have daily headaches and bad migraines about 10 days a month. I also take Corgard one at night it seems to lighten the intensity somewhat but no change in the number of headaches.
 
I have also gained about 7 pounds and normally never gain weight. Could it be the drug? (or that I am 48 and per-menopausal??)  I have a demanding job and am a little worried about being spaced out at work.
 
I take Fiorocet (daily) and imitrex (as needed,usually 9 per month as that is all I can get).
 
Any comments? thanks alot.
 
Natali

lilmoe76
Regular Member


Date Joined Apr 2006
Total Posts : 26
   Posted 8/3/2006 11:51 AM (GMT -6)   
haven't taken that med but i am interested to see how it works for you. i would try it a bit longer.
sounds like you take the same types of preventatives and have the same frequency of headache.
i am currently trying cymbalta-have been on it for a few months and seen some improvement.
keep us posted!

CRANKY 1
Veteran Member


Date Joined Aug 2005
Total Posts : 616
   Posted 8/3/2006 9:40 PM (GMT -6)   
Well, this is interesting.  I am taking both Lyrica and Cymbalta.  I take Lyrica 100mg am, 50mg pm, and Cymbalta 60mg am, 30mg pm.  I've been taking both for about three months.  So far, I'm not getting much relief from either.  Can't really say that I've experienced any negative side effects, though.  My weight is fluctutating a little, but that just be normal, nothing major.  In addition to my migraines, I'm also taking the Cymbalta and Lyrica for Depression/Panic and Anxiety disorder, as well as for chronic pain from a very bad back and knees.  I guess I'll try these for a little longer, since my doctors don't seem to have anything else waiting to try.  The real bummer is that they are so expensive.  Even with insurance, my co-pays are awful with these two meds, and I have several other meds I have to pay for every month too.  I don't even go through my insurance for my abortive (STADOL NASAL SPRAY) because they will only pay for less than half of the refills I need to control my headaches.  I've been through every doctor and clinic in my area, and I still have to get an emergency pain shot about once a week.  Luckily, I'm going to the Neurological Institute of Southwest VA at the end of the month, so maybe I'll get some new insight into this nightmare.
 
Good luck with the meds, and let me know how you guys are doing.
Leigh Ann cool
"The weather is here, I wish you were beautiful."
                                             - Jimmy Buffett


Natali
Regular Member


Date Joined Jul 2005
Total Posts : 34
   Posted 8/4/2006 10:35 AM (GMT -6)   

Thanks for the replies.

I am also on effexor, but that has never seemed to help my headaches. (helps depression from CONSTANTLY HAVING A HEADACHE). I hear you about the cost, my copays for the non-generics are $ 60 and that sure adds up. I will let you all know how its working after I up my dose next, to 150 at night/75 am.

Thanks, Natali  

 


Ton
New Member


Date Joined Aug 2006
Total Posts : 2
   Posted 8/17/2006 8:19 AM (GMT -6)   
I have recently stopped Topamax after six months.  I lost 44 pounds, which I do not want to regain.  I did not get any relief from the Topamax, except in the weight loss department.  Now my neuro is prescribing Lyrica, which has a side effect of weight gain. This scares me to death.  I am so sick of riding the weight roller coaster.  I really want to keep this weight off.  I have 20 migraines a month.  One week off every month headache free.  I have found no correlation to food triggers at all.  I'm hoping the Lyrica will work wonders, but I'm terrified of the weight gain possibility.  Have any of you noticed an increase in appetite?  I start this medicine as soon as I pick it up from the pharmacy. 

Natali
Regular Member


Date Joined Jul 2005
Total Posts : 34
   Posted 8/20/2006 2:33 PM (GMT -6)   
Well I am now on 225 mg (2 pills 75 mgs at nite and 1 in am)
For the first couple days I couldnt get up (totally tired) and I changed it to 1 at nite, 1 in morning and 1 at 5:00 after work. Now I can hardly feel any side affects, which is great
 
But I am not sure it is helping my headaches that much. There seems to be a small reduction in intensity but I still have a daily headache, pretty much all day. BUT, I havent had a killer migraine except at my period the other day and it lasted 1 day instead of 2 or 3 so I think it is helping some.
 
However I weighed 130 for 48 years and now weigh 143. I have not noticed an increased appetite which I dont understand, Can you just gain weight from meds, i thought maybe they just made you eat more so you gained. I have been paying close attention to my food intake and it has not changed. Very strange to me. I see my neuro in another month and will go over all this with him.
 
Good luck Ton, and to you all!!

Ton
New Member


Date Joined Aug 2006
Total Posts : 2
   Posted 8/21/2006 4:50 PM (GMT -6)   
up 4 pounds in a week.  But, I haven't had a bad headache since I started the Lyrica.  This weight gain is the pits.  I too have not noticed an increase in appetite, but I step on the scales in the morning and boom it's there.  Why can't medicines just fix the headache without these stupid side effects.  Strange thing though, I take 75 mg. in am and 75 at night.  At night it makes me so sleepy I can't hold my eyes open.  During the day I am not sleepy at all.  I was afraid the am dose would zonk me for the day, but not the case so far.  I may have to up my dose though, because I am having a dull headache late in the afternoon.  Almost as if it is really trying to break through the medicine's effects. 

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 14667
   Posted 8/26/2006 6:47 PM (GMT -6)   
Natalie, certain medications can cause weight gain. No, it does not have to make you eat more. I have an intrathecal pain med pump implanted. It was put in June a yr ago. Since then, I have put on 50 unwanted pounds. I am short. My weight gain is from the pain meds. I also have cd and I have very poor eating habits, some days I do not eat all. When I do eat, my proportions are small and I am limited on my food due to chronic diarhea from the crohns. I am on Lyrica for peripheral neuropathy in my arms & hands, old nerve damage.

Susie


nikkiglu
New Member


Date Joined Aug 2006
Total Posts : 1
   Posted 8/29/2006 6:28 PM (GMT -6)   
I've been on Lyrica for 6 months.  Haven't gained any weight from it.  But I don't really think it has helped me much anyway.  I'm in the process of weaning off it (and all my other meds) so that I can start trying to get pregnant.  I've taken a variety of things (Baclofen, Gabitril, Zonagran, and lyrica) to treat chronic headaches and facial pain.  All that they've done is made me depressed, frustrated, and broke.  Also, I've had bad reactions to some meds that have required ER visits.  AND I've had trouble weaning off them (espeicially Baclofen, requiring, more ER visits and weeks of missed work.  My neurologist tries to tell me that there is no way that I could get that sick from weaning off Baclofen (or Lyrica) and that I may have an auto-immune disease.  I don't buy it!  Has anyone else had difficulty weaning off anti-convulsant meds used to treat chronic pain?  It took me 4 months to slowly get off Baclofen, and I'm hoping it doesn't take that long to get off Lyrica.  Also, has anyone heard how long it really takes to get this stuff out of your system completely?  My OBGYN says its OK to start trying for a baby 1 month after getting completely off everything, but I don't really know!      Looking forward to being drug-free soon.  After 2 years, I think I'm getting used to being in pain everyday anyway :)
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, August 19, 2017 9:57 PM (GMT -6)
There are a total of 2,857,626 posts in 313,534 threads.
View Active Threads


Who's Online
This forum has 155141 registered members. Please welcome our newest member, FixerClub.
371 Guest(s), 8 Registered Member(s) are currently online.  Details
SammiK, theHTreturns..., dacarte3, magoo2, FlowersGal, cr3ativegirl, puppylover, WV Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer